Cardiac Arrest Secondary to Short-Coupled TdP: A Case Report
Received Date: October 22, 2019; Published Date: October 29, 2019
Background: The short-coupled variant of Torsade de Pointes (Sc-TdP) is rare and causes Torsade-like polymorphic ventricular tachycardia (VT) without the classical QT-prolongation. It is initiated by a remarkably short coupling interval (<300 ms). The arrhythmia is important to identify as the treatment differs from another traditional polymorphic VT.
Case summary: A 76 years old male was transferred to our coronary care unit after surviving an out of hospital cardiac arrest. Apart from frequent premature ventricular beats, the electrocardiogram was normal. In the acute phase, left ventricular function was decreased, but quickly normalized. The coronary angiography (CAG) revealed normal coronary arteries. The first night after the CAG was performed, the patient experienced a new episode of cardiac arrest with successful resuscitation. The telemetry revealed Sc-Tdp. He was initially treated with intravenous amiodarone, later changed to oral metoprolol. An implantable cardioverter defibrillator (ICD) was inserted, metoprolol was replaced by verapamil and the patient was discharged. A 3-month follow-up visit revealed two episodes of short-lasting VT but no therapy was delivered by the ICD.
Conclusion: Data on the clinical management of patients with Sc-TdP during the acute phase and long-term clinical outcome remain minimal. In our present case, verapamil seems to be an effective drug in suppressing the arrhythmias, but it does not eliminate the need of an ICD to reduce the risk of sudden cardiac death.
Keywords: Short-coupled tdp, Sudden cardiac death, Verapamil